MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC AND PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC AND PLASMA SET
Catalog Number 80500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.An unused trima set was returned to terumo bct for investigation.It is noted that the two white pinch clamps on the access assembly were closed upon receipt of the set, and the blue clamp was open.Visual inspection for kinks, occlusions, missing parts, mis-assembly or leaks which may have contributed to the reported incident and no anomalies were found.All pressure sensors were inspected and determined to be functioning properly.The set was loaded onto the trima machine in the lab and all on screen prompts for clamping were followed.The set passed loading, tubing set test and made it to the connect ac stage.The procedure was halted at this point and the set was unloaded.Investigation is in process.A follow-up report will be provided.This report was filed beyond the 30-day timeframe due to an internal processing error.An internal capa has been initiated to address the issue.
 
Event or Problem Description
The customer reported that during setup for a procedure on the trima device during the tubing set test, they received alarm (61) "air removal failure - pressure detected during bag evacuation ending run".Per the operator the bag was clamped a little late.The set was removed and not used.The donor was moved to another device.No patient (donor) was connected at the time of the event, therefore no patient information is reasonably known.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6, h.7 and h.10 and corrected information in e.1.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.An email was sent from terumo bct customer support to the customer advising them of the user error and inquiring if they would like additional training for this issue.To date, the customer has not responded to the request.Corrective action: an internal capa has been initiated to evaluate the sidewall pinch clamp not effectively occluding the sample bag line consistently and air in the sample bag.Root cause: per the customer's statement, the root cause was determined to be the result of a user interface error where the sample bag clamp was not closed at the system prompt.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL RBC AND PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9365216
Report Number1722028-2019-00376
Device Sequence Number13602016
Product Code GKT
UDI-Device Identifier05020583805002
UDI-Public05020583805002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Catalogue Number80500
Device Lot Number1906061330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;